ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Strattera
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Strattera (Atomoxetine HCI)

Reply
 
Thread Tools Display Modes
  #1  
Old 10-27-11, 08:53 PM
ScarlettK ScarlettK is offline
Newbie
 

Join Date: Sep 2011
Location: Texas
Posts: 1
Thanks: 0
Thanked 1 Time in 1 Post
ScarlettK is on a distinguished road
Unhappy New to Strattera...my 3rd med

I am new to this board and newly diagnosed (2 months ago) as ADHD. I wouldn't say that I have a history of a mental condition, but more a history of being misdiagnosed.

I was on Wellbutrin for depression for about 4 years when I went to a therapist because I was having trouble concentrating at work and felt completely overwhelmed by everything as well as an inability to get my mind to stop racing long enough to get anything done. She referred me to a Psychiatrist for medication management.

The first attempt at medication was with Vyvanse 40mg. I felt energized and able to get things accomplished, however started having headaches which ended up being from an increase in blood pressure. I have never had a blood pressure problem so this was new to me. I went back to the doctor and he said he wanted to see if my blood pressure would decrease and maybe it was just a "fluke". I returned in a week with the same issue. He switched me to Concerta (can't recall the mg). This worked well, although I didn't like it as much as the Vyvanse and couldn't feel as much of a boost. He only prescribed 2 weeks worth in order to monitor my blood pressure again. I went to the doctor this past Tuesday and again had high blood pressure 168/92 this time. He took it several times, all with elevated results.

Long story short, now I am on Strattera. I know it takes awhile for it to build up in my bloodstream so am hoping that the effects I am having are from lack of medication in lieu of side effects of the medication. I felt extremely drowsy, almost to the point of falling asleep at my desk at work and in traffic on the way home. I also felt sort of "clouded" for lack of a better explanation, just in a daze all day. I didn't get much sleep last night because I was up making cupcakes for my son until about 1am so maybe that was it. I was also thinking that I have been on one medication or another for over 4+ years so maybe this is the "real me". I would hate to think that.

My doctor did say that if I return at my next appointment and have an issue with my blood pressure again then I obviously have a blood pressure problem. I guess I will just wait to see what happens.

Has anyone else had this type of experience with multiple medications and/or switching from a stimulant based medication to Strattera?

Last edited by BR549; 10-27-11 at 09:01 PM.. Reason: added paragraph breaks for easier reading
Reply With Quote
The Following User Says Thank You to ScarlettK For This Useful Post:
greenarrow (11-01-11)
  #2  
Old 10-27-11, 09:03 PM
BR549's Avatar
BR549 BR549 is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2011
Location: lost continent of Atlantis
Posts: 12,352
Thanks: 18,461
Thanked 12,148 Times in 7,190 Posts
BR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond repute
Re: New to Strattera...my 3rd med

There are a lot of people who go through many different medications and many different doses before finding just the right one. That's not uncommon, so you aren't alone

I'm not sure about switching from a stimulant to a non-stimulant, like Strattera. I'm sure that there have been people who have done that though.
__________________
I really didn't say everything I said.
"A.L.W."
"R.T.C."



"no talk
no, talk
Punctuation is important"
~Abi
Reply With Quote
  #3  
Old 10-27-11, 09:51 PM
Marzipan's Avatar
Marzipan Marzipan is offline
ADDvanced Member
 

Join Date: Jul 2011
Location: Oklahoma
Posts: 233
Thanks: 554
Thanked 299 Times in 141 Posts
Marzipan has a spectacular aura aboutMarzipan has a spectacular aura about
Re: New to Strattera...my 3rd med

I've been on Strattera for about 3 months and I actually just got a health screening today. My blood pressure results came back something like 96/60 (?), which is about normal for me, so I think blood pressure at least won't be an issue for you on this medication.

Extreme tiredness, especially in the early afternoon, is a very common side effect of Strattera, and some people take it at night instead of in the morning to avoid it. Since Strattera essentially works 24/7 this should not effect the overall effectiveness of the med. Like all the other side effects, it does go away eventually, but it may take several weeks for that to happen (especially since you will be titrating up).

Many people report a mood-balancing effect from taking Strattera (less anxiety and depression, but not an unnatural high), but others say it can also cause you to be irritated all the time--I had both reactions. The irritation, luckily, is just another side effect, though, and it too should go away over time.

Good luck, and I hope this is the one that works out for you!
Reply With Quote
Sponsored Links
  #4  
Old 11-01-11, 12:14 PM
greenarrow greenarrow is offline
Jr Member
 

Join Date: Feb 2010
Location: houston, texas
Posts: 17
Thanks: 51
Thanked 10 Times in 5 Posts
greenarrow will become famous soon enough
Re: New to Strattera...my 3rd med

I also just started about a week ago on Straterra. Beginning at 25 mg. I am also feeling kinda "out of it" and lethargic plus I have no appetite at all. I've tried all the stimulants and all they do is make me feel agitated. I'm also taking 450 mg of generic wellbutrin xl and 25 mg venlafaxine. Diagnosed ADD/PI w/ chronic low level depression. I'm supposed to titrate up to 40 mg then 60 then 80, but I don't see how I'll do it. I'll give it a little more time because the side effects are supposed to wear off eventually. It's hard being a guinea pig. I would like to quit all my medications for a while because I've been on one thing or another for so many years and my working memory and executive functioning is crap. At this point I'm not sure if the drugs are helping or hurting me.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
STRATTERA & PAXIL??? INPUT NEEDED!!! Vero Medications for Co-Existing Conditions 6 01-13-10 06:54 AM
OK to mix Wellbutrin and other med.? blueyemass1979 Wellbutrin 12 01-20-05 08:26 PM
Strattera or Concerta? Ruby Strattera 3 09-24-04 11:25 AM
aggressiveness and Strattera rysmom Strattera 1 09-19-04 09:19 AM


All times are GMT -4. The time now is 12:52 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums